Drug reaction with eosinophilia and systemic symptoms without skin rash.
Аннотация
Drug reaction with eosinophilia and systemic symptoms (DRESS) or drug hypersensitivity syndrome is considered as a severe cutaneous adverse drug reaction which is most commonly precipitated by aromatic anticonvulsants, lamotrigine, dapsone, allopurinol, minocycline, and salazopyrin. Its clinical manifestations are often variable. On rare occasions, it can present with only systemic involvement without any cutaneous features. A complete drug history is of paramount importance in making an early diagnosis. We report the case of a male patient who presented with fever, lymphadenopathy, hepatosplenomegaly, and hepatitis, 2 weeks after starting salazopyrin. The presence of atypical lymphocytes in the peripheral smear was indicative of a viral infection or a hematological dyscrasia. Bone marrow examination revealed a normocellular marrow with an increase in eosinophil precursors. Investigations for the common causes for fever and hepatitis were negative. The presence of eosinophilia, the temporal relationship of the symptoms with the initiation of treatment with salazopyrin, and the marked improvement on withdrawal of the drug along with the administration of systemic corticosteroids, were features consistent with the diagnosis of DRESS. With the incidence of this condition showing a rising trend, it is important for the clinician to be aware of its variable manifestations, as a delay in diagnosis and treatment can be fatal.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.